| Model Number |
MVP-9Q |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
09/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a microvascular plug during treatment of a patient.It was reported that this mvp-9q was prepped, delivered and deployed correctly.Accessed radial artery.Then a non-medtronic coil 10mm x 19mm was deployed in a radial vein.Then because flow was still brisk a mvp-9q was placed in the same radial vein behind the coil.Although the mvp appeared to be advanced into the proximal end of the coil, it was then pulled back and positioned about 10mm proximal to the coil.Both coil and mvp were deployed and sitting still but flow still visible.At that point doctor decided following a bolus of die and saline mix since the fistula was much more patient they would move on to ballooning the fistula part of the procedure.Once the wire was positioned across the fistula they gave another bolus of die and saline mix and discovered both the coil and mvp had migrated up to what looked to be the brachial vein.From there a snare was used to slide by the migrated mvp and coil.From there it was decided since the mvp and coil appeared to be stable with the snare distal and intertwined, they would call for ambulance transport of patient to another hospital to their cardiac cath lab for interventional cardiologist on call to attempt to retrieve and remove devices.This is all the current information available at this point.No further injury reported.
Additional Manufacturer Narrative
Additional information: the mvp plug was soaked in heparinised saline prior to use.The catheter was flushed before inserting the plug.A side port available for flush and contract was used as needed.A 5 fr catheter was used for delivery.The target vessel diameter was between 7 and 9 mm.The tortuosity was reported to be slight curve to fairly straight.The plug appeared to be fully opened in the target vessel before detaching.A roll around type c-arm was used instead of a high tech fixed camera.The device was not removed from the patient.It was reported that the hospital lead into the renal vein along with non-medtronic 0.035 coil and allowed the device to remain.The patient is reported to be doing well the following day.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.